Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 60, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 6, 2019, 12:05 AM CDT for Pawnee County, Oklahoma. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2019, 12:05 AM CDT (05:05 UTC)
- Expired
- May 6, 2019, 12:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 116 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 12:26 AM CDT | TSTM WND GST 75 | 6 Wsw Pawnee, OK | STORM SPOTTER MEASURED A BRIEF GUST TO 75 MPH NEAR LELA ON THE PAWNEE AND NOBLE COUNTY LINE. RELAYED BY MEDIA VIA NWSCHAT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 9:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1390 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 8.0
The text
As transmitted.
383
WUUS54 KTSA 060505
SVRTSA
OKC117-060545-
/O.NEW.KTSA.SV.W.0060.190506T0505Z-190506T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1205 AM CDT Mon May 6 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Pawnee County in northeastern Oklahoma...
* Until 1245 AM CDT.
* At 1204 AM CDT, a severe thunderstorm was located 5 miles west of
Morrison, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Pawnee... Ralston...
Blackburn... Maramec...
Skedee... Sooner Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
&&
LAT...LON 3647 9703 3648 9700 3646 9695 3647 9688
3652 9683 3655 9674 3650 9672 3648 9670
3644 9672 3642 9669 3643 9664 3642 9662
3624 9653 3623 9682 3625 9682 3625 9692
3633 9693 3634 9703
TIME...MOT...LOC 0504Z 260DEG 30KT 3631 9712
HAIL...0.75IN
WIND...60MPH
$$1 follow-up statement
845
WWUS54 KTSA 060520
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1220 AM CDT Mon May 6 2019
OKC117-060545-
/O.CON.KTSA.SV.W.0060.000000T0000Z-190506T0545Z/
Pawnee OK-
1220 AM CDT Mon May 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR PAWNEE COUNTY...
At 1219 AM CDT, a severe thunderstorm was located 4 miles northeast
of Morrison, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Pawnee... Ralston...
Blackburn... Maramec...
Skedee... Sooner Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3647 9703 3648 9700 3646 9695 3647 9688
3652 9683 3655 9674 3650 9672 3648 9670
3644 9672 3642 9669 3643 9664 3642 9662
3624 9653 3623 9682 3625 9682 3625 9692
3633 9693 3634 9703
TIME...MOT...LOC 0519Z 260DEG 30KT 3633 9696
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 11:52 PM CDT, 13 minutes earlier.
Area forecast discussion, May 5, 11:52 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1152 PM CDT Sun May 5 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Developing MCS is expected to push across Northeast Oklahoma overnight and Northwest Arkansas early Monday morning. Within the convection...periods of MVFR conditions...gusty winds and heavy rainfall will be possible. Behind the MCS...broken mid level cloud decks along with the possibility of a period of MVFR ceilings are forecast into the morning hours Monday. By Monday afternoon through the end of the TAF period...scattered mid and high clouds will be possible with southerly winds. There will remain small thunderstorm chances across Northeast Oklahoma and Northwest Arkansas through Monday/Monday evening...though with uncertainty in coverage will continue to hold off on any mention at this time. The greater potential could again be just outside of this TAF period. && .PREV DISCUSSION... /Issued 951 PM CDT Sun May 5 2019/ ..UPDATE... DISCUSSION... Band of severe storms ongoing across north central OK continues to gradually expand eastward, while two intense supercells across southern KS have also maintained a southward component. Extrapolation of radar trends along with short term progs warrants increasing precip chances across all of NE OK and into far NW through the overnight hours. Large hail is likely to be the primary severe weather concern, with an additional potential of localized flooding potential should the veered low level jet allowed sustained generation on the western flank of the convective progression. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 82 63 80 / 80 30 40 30 FSM 62 84 62 82 / 30 20 10 20 MLC 64 83 63 79 / 20 10 20 20 BVO 61 80 62 79 / 80 40 50 40 FYV 60 79 62 78 / 60 30 20 20 BYV 59 80 61 80 / 50 40 10 20 MKO 62 82 62 79 / 60 20 30 20 MIO 60 79 62 79 / 80 40 40 30 F10 63 82 62 79 / 30 20 30 30 HHW 63 84 63 79 / 10 10 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....20
Hazardous weather outlook, May 5, 5:02 PM CDT, 7 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 502 PM CDT Sun May 5 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 502 PM CDT Sun May 5 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma. ONSET...After 11 PM. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Overnight. DISCUSSION... Scattered showers and thunderstorms will spread eastward overnight and move into eastern Oklahoma toward midnight. The storms are expected to be in a weakening trend, however a limited severe weather potential will remain into the early morning hours on Monday. Additionally, brief heavy rainfall amounts are possible and soils remain saturated which could allow for rapid onset of flooding with any localized heavy rain amounts. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY and TUESDAY...Thunderstorm Potential. WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. THURSDAY through SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Scattered thunderstorms may be ongoing early Monday, with the focus for additional storms Monday afternoon and evening focusing more across northeast Oklahoma and points further north. Storms that develop north of the region Monday afternoon may spread into the area Monday night. The unsettled pattern continues with widespread storms developing west of the region on Tuesday, and spreading eastward Tuesday night into Wednesday. These storms would pose a risk of severe weather. A stronger storm system passes on Wednesday. Much will depend on previous days thunderstorm coverage, however the potential will exist for a more widespread severe weather threat on Wednesday and Wednesday evening. A brief dry period is likely late Thursday into Friday before thunderstorm chances return for late week into next weekend. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 10:54 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 36 min |
| May 6, 12:10 AM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| May 6, 12:15 AM CDT | Areal Flood Advisory | TSA | Osage, Washington | 3 hr |
| May 6, 12:37 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 38 min |
| May 6, 12:39 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 51 min |
| May 6, 12:46 AM CDT | Flash Flood Warning | TSA | Pawnee | 5 hr |
| May 6, 1:05 AM CDT | Special Weather Statement | TSA | Okmulgee | 25 min |
| May 6, 1:12 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 48 min |
| May 6, 1:27 AM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 33 min |
| May 6, 1:57 AM CDT | Special Weather Statement | TSA | Osage | 33 min |
| May 6, 2:00 AM CDT | Flash Flood Warning | TSA | Osage, Washington | 3 hr |
| May 6, 2:00 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 45 min |
| May 6, 2:24 AM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Rogers, Tulsa, Washington | 3 hr |
| May 6, 2:32 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee | 43 min |
| May 6, 3:07 AM CDT | Special Weather Statement | TSA | Haskell, Muskogee, Sequoyah | 23 min |
| May 6, 3:12 AM CDT | Flash Flood Warning | TSA | Craig, Mayes, Nowata, Rogers, Washington | 3 hr |
| May 6, 3:34 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, Pittsburg, Sequoyah | 26 min |
| May 6, 3:54 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, Sequoyah | 51 min |
| May 6, 4:34 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore | 41 min |
| May 6, 5:11 AM CDT | Special Weather Statement | TSA | McIntosh | 34 min |
| May 6, 5:36 AM CDT | Special Weather Statement | TSA | Haskell | 24 min |
| May 6, 5:50 AM CDT | Areal Flood Advisory | TSA | Haskell, McIntosh, Muskogee | 3 hr |
| May 6, 5:54 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee | 23 min |
| May 6, 7:17 AM CDT | Special Weather Statement | TSA | Haskell | 28 min |
| May 6, 8:47 AM CDT | River Flood Advisory | TSA | Cherokee | 4 days |
| May 6, 2:10 PM CDT | River Flood Warning | TSA | Rogers, Tulsa | 18 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.